High on the list of why people stop taking psychiatric medications is the feeling of being overly sedated. It’s also common when trying to rapidly treat a manic episode, especially if the person is also psychotic, to use higher doses of medications, often leaving the person feeling lethargic and slowed down. These side effects (sedation, mental slowing) are not permanent but result from the medications being used and the dosages being given. It’s important to clearly communicate these symptoms to your prescriber so that dosages can be adjusted and alternative medications considered if the problem of sedation and sluggishness does not go away.
- What Causes Hair To Turn Gray, Does Stress Cause Hair To Turn Gray, and How Does Hair Turn Gray Overnight?
- What happens if someone with bipolar disorder refuses to take medication in the hospital?
- What happens if someone with bipolar disorder refuses to take medication at home?
- How important is medication in treating bipolar disorder?
- What does it mean if a medication for bipolar disorder is used “on label” or “off label”?